MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section e1: telephone number: (b)(6).Section h3: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a non-preloaded monofocal intraocular lens (iol) had a defect.The surgeon noted observing a scratch in the center of the lens after implantation.The patient's daily activities were not affected, and the directions for use were followed.There were no medical or surgical interventions reported.No further information is available.
 
Additional Manufacturer Narrative
The product was not returned to the manufacturing site for evaluation.The customer provided photo was evaluated.Additional information: section d9: device available for evaluation? no.Section h3: evaluated by manufacturer: yes.Device evaluation: no suspect product was received; however, photos were provided by the customer.The customer provided photo was evaluated by a post market safety surveillance officer.The picture provided by the customer and attached into the complaint file was evaluated.The pictures show a pseudophakic eye visualized under a surgical microscope, claimed to be implanted with a tecnis monofocal intraocular lens preloaded in the symplicity delivery system, model dcb00.It can be observed a lineal scratch like mark that measures approximately 2 mm, located at the center of the lens optical portion.Per the location of the scratch like mark it would be possible to contribute to potential visual distortions disturbances in the event the lens remains implanted; however, the actual clinical impact and the potential root cause of the incident cannot be determined from a picture assessment.The complaint issue lens damaged was not identified during photo evaluation.The observed cosmetic issues is similar to the reported complaint issue.However, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Hra (health risk assessment) and human risk factor documents were reviewed for the complaint issue reported.The results of this hra and human risk factors review do not confirm that the above situations occurred during manufacturing and are only provided for informational purposes; therefore, no further escalations are required.Based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.No nonconformity report, documentation or labeling changes, and escalations are required.Johnson & johnson surgical vision will continue to monitor these types of complaints all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22128530
Report Number3012236936-2025-000153
Device Sequence Number12859869
Product Code HQL
UDI-Device Identifier05050474636156
UDI-Public(01)05050474636156(17)270403
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDCB00
Device Catalogue NumberDCB0000235
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by Manufacturer08/20/2025
Initial Report FDA Received Date06/02/2025
Supplement Report FDA Received Date09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown